Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Generic bases for cluster algebras and the Chamber Ansatz
HTML articles powered by AMS MathViewer

by Christof Geiß, Bernard Leclerc and Jan Schröer PDF
J. Amer. Math. Soc. 25 (2012), 21-76 Request permission

Abstract:

Let $Q$ be a finite quiver without oriented cycles, and let $\Lambda$ be the corresponding preprojective algebra. Let $\mathfrak {g}$ be the Kac-Moody Lie algebra with Cartan datum given by $Q$, and let $W$ be its Weyl group. With $w \in W$, there is associated a unipotent cell $N^w$ of the Kac-Moody group with Lie algebra $\mathfrak {g}$. In previous work we proved that the coordinate ring $\mathbb {C}[N^w]$ of $N^w$ is a cluster algebra in a natural way. A central role is played by generating functions $\varphi _X$ of Euler characteristics of certain varieties of partial composition series of $X$, where $X$ runs through all modules in a Frobenius subcategory $\mathcal {C}_w$ of the category of nilpotent $\Lambda$-modules. The first aim of this article is to compare the function $\varphi _X$ with the so-called cluster character of $X$, which is defined in terms of the Euler characteristics of quiver Grassmannians. We show that for every $X$ in $\mathcal {C}_w$, $\varphi _X$ coincides, after an appropriate change of variables, with the cluster character of Fu and Keller associated with $X$ using any cluster-tilting object $T$ of $\mathcal {C}_w$. A crucial ingredient of the proof is the construction of an isomorphism between varieties of partial composition series of $X$ and certain quiver Grassmannians. This isomorphism is obtained in a very general setup and should be of interest in itself. Another important tool of the proof is a representation-theoretic version of the Chamber Ansatz of Berenstein, Fomin and Zelevinsky, adapted to Kac-Moody groups. As an application, we get a new description of a generic basis of the cluster algebra $\mathcal {A}(\underline {\Gamma }_T)$ obtained from $\mathcal {C}[N^w]$ via specialization of coefficients to 1. Here generic refers to the representation varieties of a quiver potential arising from the cluster-tilting module $T$. For the special case of coefficient-free acyclic cluster algebras this proves a conjecture by Dupont.
References
Similar Articles
Additional Information
  • Christof Geiß
  • Affiliation: Instituto de Matemáticas, Universidad Nacional Autónoma de México, Ciudad Universitaria, 04510 México D.F., México
  • MR Author ID: 326818
  • Email: christof@math.unam.mx
  • Bernard Leclerc
  • Affiliation: LMNO, Université de Caen, CNRS, UMR 6139, F-14032 Caen Cedex, France
  • MR Author ID: 327337
  • Email: leclerc@math.unicaen.fr
  • Jan Schröer
  • Affiliation: Mathematisches Institut, Universität Bonn, Endenicher Allee 60, 53115 Bonn, Germany
  • MR Author ID: 633566
  • Email: schroer@math.uni-bonn.de
  • Received by editor(s): May 13, 2010
  • Received by editor(s) in revised form: May 13, 2011
  • Published electronically: August 10, 2011
  • © Copyright 2011 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: J. Amer. Math. Soc. 25 (2012), 21-76
  • MSC (2010): Primary 13F60, 14M15, 14M99, 16G20, 20G44
  • DOI: https://doi.org/10.1090/S0894-0347-2011-00715-7
  • MathSciNet review: 2833478